Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On a family of elliptic surfaces with Mordell-Weil rank $ 4$


Author: Charles F. Schwartz
Journal: Proc. Amer. Math. Soc. 102 (1988), 1-8
MSC: Primary 14J27,; Secondary 11D41,11G99,14D10,14G25
DOI: https://doi.org/10.1090/S0002-9939-1988-0915705-8
MathSciNet review: 915705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we find bases for the Mordell-Weil groups of a family of elliptic surfaces. In particular, let $ {E_{(a,b)}} \to B$ be the elliptic surface given by

$\displaystyle {y^2} = 4\left[ {{x^3} - \sum\limits_{i = 0}^2 {{a_i}{u^i}x + } \sum\limits_{j = 0}^3 {{b_j}{u^j}} } \right].$

If the elliptic surface has Mordell-Weil rank 4 over $ {\mathbf{C}}$, then we find a basis $ \{ {\sigma _i} = ({x_i},{y_i})\vert 1 \leq i \leq 4\} $ with $ {x_i}$ and $ {y_i}$, linear in $ u$. We do this by finding a parametrization of this family of elliptic surfaces; furthermore, if the parameters are rational numbers, then the Mordell-Weil group is rational over $ {\bf {Q}}$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14J27,, 11D41,11G99,14D10,14G25

Retrieve articles in all journals with MSC: 14J27,, 11D41,11G99,14D10,14G25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0915705-8
Keywords: Elliptic surface, Mordell-Weil group, rational section, rational solution
Article copyright: © Copyright 1988 American Mathematical Society